PDA

View Full Version : Use of Prednisone



gardenia
10-23-2013, 11:20 AM
After 5 months of a series of problems, I have been dianogsed with severe Eosinophilic Gastroenteritist by a second consultation at UC San Diego chief of dept.

Eosinophilic gastrointestinal disorders are not well understood despite their increased recognition. Finding answers can be difficult. The severe cases have diarrhea with malabsorption. The patient's bone can stop growing, which is very detrimental for anyone who depends on fusing bones.

My surgeon, Dr Bridwell was against it however my condition was extremely severe as of a week ago. I started on 40mg of Prednisone and the following day I could taste and eat 2 more bites of food that was moist. A week went by and I was happy with the progress. Then, I was to reduce my dosis to 30mg and immediately my taste buds left and food in my mouth became a mass of dough that was again not going down.

I am so worried as not eating, losing weight, and being weak has left me spending a lot of time in bed thus my back muscles also suffered a lot.

Nothing much I can do but go with the flow. The Gastro Doctor said I couldn't have the luxury of having a great back if the body is not viable. After I get over the back, the front (GI system), likely I will have to check into a state mental hospital for a scheduled breakdown. (just joking)

PeggyS
10-23-2013, 05:05 PM
You've got quite a dilemma! Sending prayers your way for healing.

Peg

WLB1
10-23-2013, 05:57 PM
So sorry. Sending prayers.

titaniumed
10-23-2013, 11:28 PM
Iím so sorry Gardinia. Your right, all you can do is go with the flow.

Can you get anything to go down and stay down? are you on a liquid diet?

Ed

jrnyc
10-24-2013, 12:05 PM
i am so sorry, Gardenia...
that is the problem with oral steroids..
they work...then they have to wean you off...
and then they stop working as you take lower and lower doses...

i hope the doctors can come up with something that can help your
GI tract to tolerate food so you can get the nutrition you so need...

jess...and Sparky

gardenia
10-24-2013, 12:46 PM
it is a whole different story than last week's 40 mg.
Aside from the taste of food reduction,
Feeling weaker more noticeable than before
Noise on one ear and vision problem
Continue to slowly lose weight which causes bones from the back to stick and ribs to hurt badly.

Will call doctor for advise, my hurry to get off the Prednisone might not be reality.

Thanks to all for the concerns and prayers. It is bearable and I am fine.

ED: not liquid diet but food has to be moist or lots of soupy things to help food taste and go down better.

Gardenia

golfnut
10-24-2013, 07:43 PM
Oh, Gardenia, I feel so bad for you. I hope you can find something to enable you to feel better and be able to gain weight.

babyboomer16
10-25-2013, 11:58 PM
Gardenia, I want you to know your in my thoughts and prayers! I haven't heard of the condition you're talking about. I hope it is something the Drs. can resolve. It must be so scary for you. I had my gall bladder taken out after my spinal surgery, and I now am suffering from bouts of terrible diarrhea. It's awful not to know what will trigger it. I know it's not anything unusual for gall bladder surgery. But I can feel for you having to deal with the diarrhea. Stay strong and don't lose your faith that this has to get better. The prednisone is so hard on bones. Darn! But if you need it you have to take it! You have to keep your strength, We are all pulling for you,!!!~~Warmly, Linda